Share Facebook
Crohn's Disease Forum » General IBD Discussion » Roaccutane/Accutane and Crohns


12-09-2006, 11:54 AM   #1
soupdragon69
ele mental leprechaun
 
soupdragon69's Avatar
 
Join Date: Dec 2006
Roaccutane/Accutane and Crohns

Hi folks,

I am due to see dermatology this tuesday with a view to commencing Roaccutane. I have 4 skin probs and they want to put me on low dose of this drug. Having just been diagnosed with Crohns last tuesday you can see why I am pondering....

I was all set up to commence treatment, have had my bloods done etc and know they are ok to commence treatment. Was on tetracyline for my skin for over 4mths now and have just stopped it last week so I can do my breath test for gastro this thurs.

I seem to recall there is info about Roaccutane triggering Crohns therefore am very wary of taking this drug now I have been diagnosed.

My plan is to go to derms and put the Roaccutane on hold until I see gastro which I was told by his secretary on Fri will either be this tues afternoon (after I see derms) or the following tues.

Anybody any thoughts or input on this one?

Would really appreciate comments. Thanks

Jan
12-09-2006, 05:14 PM   #2
GNC Crohn's Man
Vita-Man
 
GNC Crohn's Man's Avatar
 
Join Date: Sep 2006
I would say don't do it simple because using accutane to treat acne is like using a thermonuclear weapon to get rid of an ant hill... Yes it will do its job but it does it way to aggresively and way to well... You will be actively preventing your body from making as many oil glands if you take this medicine... Yes that will help wtih the acne but it can also mess up your body...

I'm very much against any medicine that is not vital to keep you alive and well as they can cause just as much harm as good things and sometimes a lot more harm than good things....
__________________
Be advised that I am not an expert or a Doctor so legally you shouldn't listen to anything I have to say.
12-10-2006, 10:32 AM   #3
mikeyarmo
Co-Founder
 
mikeyarmo's Avatar
 
Join Date: Feb 2006
Location: Toronto, Ontario
I would also recommend stopping the Accutane. From what I know of it, it can be a "wonder drug" for some, but it has caused long-term side effects in others. Short-term side effects can also be scary, including desire to commit suicide and depression. It's interaction with other drugs is likely more unknown and variable, so you should do what is best for your health first.

Some drugs like prednisone (or the corticosteroids) can cause acne while you take them. This side effect though I would think is welcome if it can keep your Crohn's controlled.

Like GNC Crohn's Man said, focus on the things that will keep you alive. I really would not recommend taking any risks that are not necessary.

Good luck though with whatever you decide to do.
12-12-2006, 01:08 PM   #4
soupdragon69
ele mental leprechaun
 
soupdragon69's Avatar
 
Join Date: Dec 2006
Evening Gentlemen,

Thankyou very much for your thoughts.

I had already decided not to go with the Roaccutane but wanted to hear some thoughts of others....

I saw Dermatology today and they have agreed with me, even though they feel the fact it would be low dose Roaccutane (instead of High dose otherwise it would cause one of my 4 skin problems to get worse) that it would not impact on me so much IBD wise if that makes sense. They also felt the absorption issues wouldnt help funnily enough.

I said I felt it important to sort out my gut first so they have given me an antibiotic regime to continue for up to 6mths to try and improve my skin. I told them that I would wait until I saw gastro NEXT tues to see if he was happy for me to commence these antibiotics. Dermatology have given me an open appointment that I can use within the next 12mths to have a review of my skin but they agree my skin may well improve if my gut is sorted out.

I am quite relieved to be honest as I want to be able to keep track of the regime gastro want me to follow be it diet/drug related. It would only muddy the waters if I was to commence something like the Roaccutane.

Thanks again guys I appreciate your input.

Jan
12-12-2006, 06:47 PM   #5
mikeyarmo
Co-Founder
 
mikeyarmo's Avatar
 
Join Date: Feb 2006
Location: Toronto, Ontario
No problem Jan .

But I really should have made more of an emphasis on the fact that this is your choice to make. It is easy for someone else to tell you not to do something, but it is harder to make that decision for one's self. We may know that we should avoid eating a certain food, and we even recommend to others not to eat it, but every once in a while we indulge in that food ourselves (and sometimes pay the price for it). If you felt that taking the Roaccutane was something you really wanted to do, it is up to you to make that choice.

I know that given the circumstances though, I would really encourage you not to do it anyways . Even if you were totally sure you were going to take it, I would recommend waiting at least a few months to get the gastro issues sorted out. But I am happy with your current thinking .
Reply

Crohn's Disease Forum » General IBD Discussion » Roaccutane/Accutane and Crohns
Thread Tools


All times are GMT -5. The time now is 04:25 AM.
Copyright 2006-2017 Crohnsforum.com